Jump to content

MRI/CT and brain mets Good news?


poggie

Recommended Posts

I haven't posted in a while. Things seem to be going well (as well as we can hope for I guess) with my mother in law. She had three rounds of chemo Carbo/Taxol with the only side effect being the loss of her hair.

Two weeks after the third round, they did another CT and MRI to check the status. She followed up with the oncologists last Wed.

The doctors said that they were very happy with what they saw on the MRI and CT. It seems that the cancer is all exactly the same as it was prior to starting her treatments. They decided to continue with 3 more rounds of carbo/taxol for a total of 7 and redo the MRI and CT. After that, they will discuss what to do next.

So far, they have said that since the brain mets are small (two of them~each 4mm) and they are not spreading or getting larger, they will hold off on radiation. This seems to go against everything that I've read. Should we be pushing for radiation?

Besides a slight cough, she doesn't have any symptoms of the cancer. No pain at all.

Yesterday was the first day that she wasn't feeling well~ a little sick to her stomach and she said that her knees hurt. Is the knee pain a common side effect to the chemo?

Any insight is appreciated.

Poggie

mother in law 72yo no-smoker

stage IV NSCLC

mets to spine, hip and brain

Carbo/Taxol

Link to comment
Share on other sites

Have you asked why they do not want to do radiation? It seems like since there are only two lesions in the brain, they could zap them now with gamma knife or something similar.

If a few more mets pop up (not saying they will) then they have to do whole brain radiation vs a more precise radiation. Are they sure they are mets or not?

Maybe that is why they are waiting

I am not sure if Taxol crosses the blood brain barrier but I think that Carbo does not

Link to comment
Share on other sites

Husband has been on Carbo/taxol since Oct. One of the side effects has been aches and pains on the tops of his feet through his legs. Sometimes he feels like his knees are going to give out on him. This didn't start until his third treatment. For him it starts about three days after chemo and lasts about a week. Onc. nurse said this happens with Taxol. Hope this helps Carolyn

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.